Blood Res.  2013 Mar;48(1):55-57. 10.5045/br.2013.48.1.55.

Hepatic veno-occlusive disease resulting in tacrolimus toxicity after allogeneic hematopoietic stem cell transplantation

Affiliations
  • 1Catholic Blood and Marrow Transplantation Center, College of Medicine, The Catholic University of Korea, Seoul, Korea. yoojink@catholic.ac.kr

Abstract

Tacrolimus is a widely used immunosuppressive agent for the prophylaxis of graft-versus-host disease in allogeneic hematopoietic stem cell transplantation (HSCT). Since tacrolimus is primarily metabolized by the liver, hepatic dysfunction may affect its metabolism. Hepatic veno-occlusive disease (VOD) is an early complication of HSCT that results in hepatic dysfunction, suggesting that VOD may affect tacrolimus metabolism. We report a case of hepatic VOD accompanied by a sustained high blood trough level of tacrolimus despite its discontinuation. The findings of this case suggest that the elimination of tacrolimus can be markedly delayed in patients with hepatic VOD, and that the clinician should carefully modulate the drug dosage for these patients.

Keyword

Tacrolimus; Veno-occlusive disease; Hematopoietic stem cell transplantation
Full Text Links
  • BR
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr